New to cymbalta

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

isa_chan
New Member


Date Joined Apr 2011
Total Posts : 1
   Posted 4/16/2011 9:27 PM (GMT -6)   
Hi there,

I am on day 2 of cymbalta and ended up being tired all day and when I wasn't resting im crying. My dr prescribed it because of all my family trauma and I also have sleeping issues-I'll sleep all day and have trouble getting up-he didn't perceive me a stimulant for this because he's linking it to the depression from all the stress I'm under. Also I feel queesy and just a little odd. The crying all day though, is this just my body adjusting? Is this med worth taking? I figured I'd just need a stimulant to get me up in the mornings and an occasional Valium. I'll probably stick it out for a week at least (after a week I'm going to 60 mg). I don't really know if I need this-I'm stressed, depressed and have sleeping issues but antidepressants have always scared me.....

I'm 22 female btw

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42612
   Posted 4/16/2011 9:36 PM (GMT -6)   
Hi Isa-chan,

You need to stay on the medication for six to eight weeks for it to reach it's full effect. Sometimes you will feel better before that, but that is how long it takes to get into your system all of the way. I know what you mean about the fatigue, but generally when you get your depression under control, you get your energy back. Try walking some, that gives me energy. I think it will you too. But start out slow if you aren't use to doing it. Gradually your stamina builds up and you can walk more and more. The more that you walk, the better you will feel.

I hope that the cymbalta works for you.

Let us know how it goes. And welcome to the forum.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20279
   Posted 4/16/2011 10:13 PM (GMT -6)   
i was qweezy on it for 2 weeks then it passed. cymbalta is a good med for depression. hang in there with it. jamie. male, 38-getting old!!!!!!!!!! ps, welcome to the forum. hoping you feel better soon. with healing compassion 2 you.
SCHIZO-AFFECTIVE DISORDER, EMOTIONALLY UNSTABLE PERSONALITY DISORDER, BORDERLINE TYPE -AXIS 2 , BI-POLAR AFFECTIVE DISORDER AXIS 1

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

livenlaugh
Regular Member


Date Joined Dec 2009
Total Posts : 387
   Posted 4/17/2011 4:15 AM (GMT -6)   
Follow your drs orders but I wanted to let you know that I was on it for Fibro and stopped taking it because I read up on all the withdrawl symptoms and it made me very nervous. If you have any concerns, talk to your dr.
Take care and good luck,
Lisa

mandapanda2011
New Member


Date Joined Apr 2011
Total Posts : 3
   Posted 4/17/2011 6:46 AM (GMT -6)   
hi there,
i was on avanza and then put on to cymbata, I had horrible side effects, and this one didnt help me.. it made me feel worse. Please do some research on it, some people say its good, and other people have severe side effects from it and it is very hard to go off... bad withdrawal symptons.

CassandraLee
Veteran Member


Date Joined Feb 2003
Total Posts : 900
   Posted 4/17/2011 10:00 PM (GMT -6)   
Hi Isa. I was on Cymbalta for a few years. I remember when I first started it I also felt nautious (sp?) for about 2 weeks. I also felt really tired for about 2 weeks too. Then these symptoms started to fade away.

Everybody reacts differently to medications so I am sure you will hear both negative and positive here. However, when it comes to Cymbalta I give this a very strong thumbs up! Cymbalta gave me my life back. I suffer from major depression and anxiety and along with therapy this pulled me back together so I could function in my life again.

Like you, I also was afraid of withdrawal symptoms when it came time to get off the Cymbalta. I will be honest and say it was hard, but I did get through it and the benefits definitely out-weighed the side effects.

.....You need to give the med more time before you make the decision on whether or not to stay on them. Give it a chance to work and then make an informed choice for yourself.

Good luck and keep posting if you need us!

Cass
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, September 24, 2018 3:01 AM (GMT -6)
There are a total of 3,005,991 posts in 329,291 threads.
View Active Threads


Who's Online
This forum has 161817 registered members. Please welcome our newest member, Butterfly_.
235 Guest(s), 2 Registered Member(s) are currently online.  Details
WeightLoss, BOB 46